Amgevita but in a lot of pain

Hello,

I'm currently on amgevita every two weeks. I tapered off prednisolone last year with last tablet taken in middle of December 2023. Since new year I've seen a huge increase in pain not just in my hands and feet but my lower back, both shoulders and yesterday and today my right hand (the fingers) are curled up and I'm unable to straighten them because of the pain. I did my bloods last week which were fine. So I am completely confused. Has this happened to anyone else?

I also have etoricoxib for pain but I'm having to take them everyday.

Your advice or experiences would be most appreciated.

Thanks Louise

Comments

  • jamieA
    jamieA Member Posts: 657

    Hi @Lou1234

    I've been on sulfasalazine, MTX and Amgevita since July 2021 and the rheumatologist says the 3 drugs are working to give a greater effect than each individually. I did have a flare about a year after starting Amgevita and my rheumatologist had a series of blood tests done on me. She said it's known that in some people their system can start to generate antibodies to Amgevita over a period of time and that's what they were checking for. Thankfully that wasn't the case for me and everything settled back down after I was given a general Kenalog steroid injection. I had a bit of a flare last September and my rheumatologist gave me a half dose general Kenalog injection and that sorted things out. She described the reasoning as things can start to run slightly out of kilter even when on DMARDs/biologics and the steroid injection has the effect of bringing them back into line.

    If you haven't yet made contact with your rheumatology clinic it may be a good idea to do so. Hope you get sorted soon.

  • Jacqi
    Jacqi Member Posts: 3

    Hi Lou. I'm new here but your problem is the exact reason I joined this forum. I too am on Amgevita and 5 ml prednisone. My RA has been great, little stuff, eye dryness and growing pain symptoms but nothing serious. 2 days ago my fingers, elbows, shoulder (1 only) and toes started again. My shoulder was the reason I was sent for RA testing. I've been on Amgevita less than a year. I truly hope this is just a passing phase. I'm tired of feeling like a hypercondriact (spelling sorry)

    I hope you get sorted. This is definitely no fun. Sending virtual hugs

  • noddingtonpete
    noddingtonpete Moderator Posts: 940

    Hello @Jacqi and welcome to the Community. We are friendly and supportive and I hope that will be your experience as well.

    Have a look at the following from our website which I hope will be of use.

    and from the NHS

    Please keep posting and let us know how you are getting on.

    Best wishes

    Peter

    Need more help? - call our Helpline on0800 5200 520Monday to Friday 9am to 6pm